Alert archive / Nebraska / Special Weather Statements in 2020

Special Weather Statement, NWS North Platte, NE

June 9, 2020Holt County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 9, 2020, 1:21 PM CDT for Holt County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2020, 1:21 PM CDT (18:21 UTC)
Expired
Jun 9, 2020, 2:00 PM CDT
In force
39 min
Issued by
NWS North Platte, NE

County Holt County, NE

The radar

The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2020-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2020-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
534 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

893 
WWUS83 KLBF 091821
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
121 PM CDT Tue Jun 9 2020
 
NEZ010-091900-
Holt NE-
121 PM CDT Tue Jun 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOLT COUNTY UNTIL 200 PM
CDT...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chambers, or 20 miles southwest of O'neill, moving north at 35 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
O'Neill, Chambers and Emmet. 

This includes the following highways...
 Highway 20 between mile markers 294 and 310.
 Highway 281 between mile markers 169 and 197.

LAT...LON 4210 9869 4212 9893 4268 9890 4265 9854
TIME...MOT...LOC 1820Z 186DEG 31KT 4219 9880 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 9, 12:43 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 9, 12:43 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1243 PM CDT Tue Jun 9 2020

.UPDATE...
Issued at 1144 AM CDT Tue Jun 9 2020

Radar is filling up with rain and showers a bit slower than the
model based forecast suggested. So slowed things up a bit.

Added 5 mph to the gusts using the HRRR model. Wind gusts should
pick up across Custer county this afternoon where an area of
deeper mixing will occur. Farther west, the HRRR indicates lower
wind gusts. This is a result of rain and cooler temperatures
causing less mixing.

&&

.SHORT TERM...(Today through Tuesday night)
Issued at 407 AM CDT Tue Jun 9 2020

Near term concerns revolve around the continuing potential for heavy
rain and significant winds ongoing or expected to develop later this
morning. Satellite analysis depicts a strong shortwave trough
centered over the central Rockies with the remnants of TC Cristobal
moving up into the middle Mississippi Valley. Morning rain and
thunderstorms are being driven by strong frontogenesis as a strong
cool front surges south and east across much of the area. Some
elevated instability remains with SPC Mesoanalysis depicting upwards
of 1000 j/kg MUCAPE across the area. This is expected to diminish
through the day as CAA depletes lapse rates aloft and drier air
works in. Fgen will gradually shift east through the day and weaken
as the front pushes further south and east and WAA focuses further
south. A strong cyclone will develop across Kansas thanks in part to
a modest coupled-jet setup. This will allow mass fields to increase
in response to the deepening system and lead to a deformation area
setting up across the area. A break from the precipitation appears
likely through late morning across much of the area before the
aforementioned deformation band sets up and allows the regeneration
of rain and a few thunderstorms across the area. Latest trends have
been to shift the focus of this further south and east of the area.
As such, have decreased PoPs slightly during the afternoon and
evening hours. The system will continue to track east through the
late afternoon and evening, dragging with it the last of the
precipitation, which should clear the area by early Wednesday
morning. With respect to the winds today...the surface boundary
moving through is fairly strong...with pressure rises approaching 6
hPa/hour south of Highway 2...and this will help generate a strong
pressure gradient from north to south. Given progression of the
front and already seeing reports of gusts approaching 50 knots
across the NE Panhandle into southwest Nebraska, made the decision
to bump up the start time of the High Wind Warning to 08z as well as
expand to include Garden through Custer Counties. Held off on
including Grant through Wheeler Counties given later arrival of
winds as well as further displacement from greater pressure rises
and core of h85 jet max. Will need to monitor through day for any
additional expansions. Winds should begin to decrease during the
evening hours as the system moves further east and begins to fill
in. Thinking wind gusts will climb to 50+ for most locations with
the exception of for the far northwest Sandhills, but 60 mph and
higher gusts are likely to remain generally along and south of
Highway 92. Highs on Tuesday will be much cooler than what we've
been seeing lately and feel like a Fall day when combined with the
expected winds. Highs will range from the low 50s to low
60s...nearly 25 degrees below normal in spots. Lows Tuesday night
will be chilly, falling into the low 40s across the west to low 50s
in the east thanks to the dry Canadian airmass working in.

.LONG TERM...(Wednesday through Monday)
Issued at 407 AM CDT Tue Jun 9 2020

Beginning 12z Wednesday. The period begins with broad northwest flow
aloft as mid-level heights rise behind the departing system. The
last of the precipitation will have exited the area. Modest ridging
will develop across the Great Basin with surface high pressure in
place to the west. Generally tranquil weather is expected over the
following few days with a strengthening ridge across the southern
Plains. This will allow warmer temperatures to work their way back
in with h85 temperatures returning to the mid-teens by Wednesday and
the 20s by Thursday. This will translate to a relatively cool day on
Wednesday but right back to above-normal temperatures for Thursday
through the weekend. Given ridging continues to build in through at
least Saturday, thinking chances for precipitation are pretty
insignificant if not non-existent through that time. Ridge axis will
begin to shift east of the area by Sunday. Subtle timing differences
on this feature between the ECMWF and GFS also mean different timing
on return for precipitation chances. GFS is quicker...likely owing
to a strong mid-level disturbance upstream and thus develops a
stronger low-level jet Saturday evening. Meanwhile the ECMWF is
slower with the troughing in the west...likely due to interaction
with a smaller disturbance moving onshore California and thus keeps
Saturday dry. Will meet in the middle and keep Slight Chance PoPs in
place across the western zones. Beyond that, precipitation chances
will be on the increase as both models...to varying
strengths...advertise a strong disturbance tracking along the
Canadian border. This will drop another cool front into the area in
the Sunday/Monday timeframe with rain and thunderstorm chances, but
increasing uncertainty beyond that.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1228 PM CDT Tue Jun 9 2020

Models are in fair agreement with variable cloud heights across
the area this afternoon through 10/00Z. As the upper low/trough
moves east of the Plains clouds will lift and precip ending
before midnight CT. Isolated to widely scattered thunderstorms
remain possible that will bring brief reduced visibility and
lowered ceilings. Wind shear will remain problemmatic through 05Z
with high winds diminishing across the southwest and west central
beyond 03Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 9 PM CDT /8 PM MDT/ this evening for
NEZ022-035>038-056>059-069>071.

Flood Watch until 7 PM CDT this evening for NEZ006>010-026>028-
038.

&&

UPDATE...CDC
SHORT TERM...Jurgensen
LONG TERM...Jurgensen
AVIATION...Keck
Hazardous weather outlook, Jun 9, 10:53 AM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1053 AM CDT Tue Jun 9 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-101600-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1053 AM CDT Tue Jun 9 2020 /953 AM MDT Tue Jun 9 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A High Wind Warning is in effect for west central and southwest
Nebraska through 9 pm CDT / 8 pm MDT this evening. North winds at
30 to 40 mph and gusts to 60 mph are forecast. Refer to the latest
warning statement for full details.

General thunderstorms are forecast this afternoon and evening
across most of the area. A marginal risk for severe storms extends
across the southeast portions of Wheeler and Custer counties.
Hail and strong winds will be the main threats with these
thunderstorms.

A Flood Watch remains in effect until 7 pm CDT for portions of
north central Nebraska. An additional 1 to 2 inches are possible
that could lead to additional flood impacts. Refer to the latest
flood statement for full details.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

If storm hazards or impacts are observered forward details to the
office.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jun 9, 12:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1253 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     HEAVY RAIN       STAPLETON               41.48N 100.51W
06/09/2020  M3.86 INCH       LOGAN              NE   MESONET

            24HR RAINFALL STATION EW7579

&&

CCOLE
Local storm report, Jun 9, 12:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1255 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HEAVY RAIN       HALSEY                  41.90N 100.27W
06/09/2020  M3.39 INCH       THOMAS             NE   PARK/FOREST SRVC

            BESSEY RAWS

&&

CCOLE
Local storm report, Jun 9, 12:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1258 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HEAVY RAIN       14 NNE BROWNLEE         42.48N 100.52W
06/09/2020  M1.42 INCH       CHERRY             NE   PARK/FOREST SRVC

            RAWS 24 HR TOTAL VRFN1

&&

CCOLE
Local storm report, Jun 9, 1:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
108 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND DMG 1 W MAXWELL             41.08N 100.54W
06/09/2020                   LINCOLN            NE   LAW ENFORCEMENT

            SEMI BLOWN OVER ON INTERSTATE 80

&&

CCOLE
Local storm report, Jun 9, 1:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
113 PM CDT TUE JUN 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     7 NW PAXTON             41.20N 101.44W
06/09/2020                   KEITH              NE   TRAINED SPOTTER

            8 INCH IN DIAMETER TREE BRANCH DOWN. TIME ESTIMATED FROM
            RADAR.

&&

CBROWN
Special weather statement, Jun 9, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
121 PM CDT Tue Jun 9 2020

NEZ010-091900-
Holt NE-
121 PM CDT Tue Jun 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOLT COUNTY UNTIL 200 PM
CDT...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chambers, or 20 miles southwest of O'neill, moving north at 35 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
O'Neill, Chambers and Emmet.

This includes the following highways...
 Highway 20 between mile markers 294 and 310.
 Highway 281 between mile markers 169 and 197.

LAT...LON 4210 9869 4212 9893 4268 9890 4265 9854
TIME...MOT...LOC 1820Z 186DEG 31KT 4219 9880

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:08 PM CDTSevere Thunderstorm WarningLBFBrown52 min
Jun 8, 7:28 PM CDTSevere Thunderstorm WarningLBFCherry, Thomas20 min
Jun 8, 7:33 PM CDTSpecial Weather StatementLBFKeya Paha42 min
Jun 8, 7:42 PM CDTSevere Thunderstorm WarningLBFHolt, Keya Paha, Rock48 min
Jun 8, 7:42 PM CDTTornado WarningLBFCuster, Lincoln48 min
Jun 8, 7:46 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Loup, Rock44 min
Jun 8, 8:00 PM CDTSevere Thunderstorm WarningLBFLincoln45 min
Jun 8, 8:01 PM CDTSevere Thunderstorm WarningLBFHolt, Rock44 min
Jun 8, 8:04 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock26 min
Jun 8, 8:14 PM CDTTornado WarningLBFHolt, Rock31 min
Jun 8, 8:21 PM CDTTornado Warning Tornado observedLBFCuster39 min
Jun 8, 8:23 PM CDTFlash Flood WarningLBFCuster, Lincoln, Logan9 hr
Jun 8, 8:29 PM CDTAreal Flood AdvisoryLBFBlaine, Custer10 hr
Jun 8, 8:33 PM CDTSevere Thunderstorm WarningLBFBrown, Rock42 min
Jun 8, 8:34 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan41 min
Jun 8, 8:37 PM CDTSpecial Weather StatementLBFBoyd23 min
Jun 8, 8:44 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt46 min
Jun 8, 8:47 PM CDTSevere Thunderstorm WarningLBFHolt, Rock43 min
Jun 8, 8:49 PM CDTSpecial Weather StatementLBFCherry41 min
Jun 8, 8:58 PM CDTAreal Flood AdvisoryLBFLogan3 hr
Jun 8, 9:02 PM CDTAreal Flood AdvisoryLBFBrown, Rock3 hr
Jun 8, 9:14 PM CDTSpecial Weather StatementLBFGarden46 min
Jun 8, 9:18 PM CDTSevere Thunderstorm WarningLBFBoyd27 min
Jun 8, 9:21 PM CDTSpecial Weather StatementLBFLincoln, Logan39 min
Jun 8, 9:23 PM CDTSevere Thunderstorm WarningLBFHolt, Rock37 min
Jun 8, 9:30 PM CDTSpecial Weather StatementLBFLoup45 min
Jun 8, 9:30 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Loup45 min
Jun 8, 9:52 PM CDTAreal Flood AdvisoryLBFLincoln3 hr
Jun 8, 9:57 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt48 min
Jun 8, 10:01 PM CDTSpecial Weather StatementLBFLogan44 min
Jun 8, 10:04 PM CDTSpecial Weather StatementLBFHolt41 min
Jun 8, 10:18 PM CDTSevere Thunderstorm WarningLBFBrown, Rock42 min
Jun 8, 10:20 PM CDTAreal Flood AdvisoryLBFBoyd, Holt6 hr
Jun 8, 10:20 PM CDTSevere Thunderstorm WarningLBFHolt40 min
Jun 8, 10:26 PM CDTSpecial Weather StatementLBFLoup49 min
Jun 8, 10:38 PM CDTSevere Thunderstorm WarningLBFBoyd23 min
Jun 8, 10:43 PM CDTSpecial Weather StatementLBFBlaine, Logan, Thomas47 min
Jun 8, 10:43 PM CDTSevere Thunderstorm WarningLBFGarden47 min
Jun 8, 10:55 PM CDTSpecial Weather StatementLBFRock50 min
Jun 8, 11:05 PM CDTSevere Thunderstorm WarningLBFHolt, Rock40 min
Jun 8, 11:14 PM CDTSpecial Weather StatementLBFRock46 min
Jun 8, 11:25 PM CDTSpecial Weather StatementLBFGrant50 min
Jun 8, 11:43 PM CDTAreal Flood AdvisoryLBFLogan7 hr
Jun 8, 11:43 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt47 min
Jun 8, 11:48 PM CDTAreal Flood AdvisoryLBFBrown, Rock7 hr
Jun 9, 12:03 AM CDTSpecial Weather StatementLBFKeith42 min
Jun 9, 12:08 AM CDTSpecial Weather StatementLBFBrown37 min
Jun 9, 12:19 AM CDTSevere Thunderstorm WarningLBFArthur, Garden, Keith41 min
Jun 9, 12:56 AM CDTSpecial Weather StatementLBFArthur, Keith49 min
Jun 9, 1:11 AM CDTSevere Thunderstorm WarningLBFArthur, Keith, McPherson34 min
Jun 9, 2:24 AM CDTSpecial Weather StatementLBFDeuel51 min
Jun 9, 9:22 AM CDTRiver Flood WarningLBFHolt34 hr
Jun 9, 10:11 AM CDTSpecial Weather StatementLBFBoyd49 min
Jun 9, 1:58 PM CDTSpecial Weather StatementLBFBoyd, Garfield, Holt, Wheeler47 min
Jun 9, 2:38 PM CDTAreal Flood AdvisoryLBFHolt15 hr
Jun 9, 3:00 PM CDTAreal Flood AdvisoryLBFBoyd44 min
Jun 9, 3:34 PM CDTSpecial Weather StatementLBFHolt41 min
Jun 9, 5:27 PM CDTAreal Flood AdvisoryLBFBoyd20 hr

Nearby

Special Weather Statements in Nebraska, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.